Florida, 2011Damaging Wind in Florida, June 18, 2011
June 18, 2011 · NWS JAX · 1 event in 1 county or zone
An isolated storm formed across Putnam county under unstable southwest steering flow.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated storm formed across Putnam county under unstable southwest steering flow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 1:42 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 18, 1:42 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT SAT JUN 18 2011
...HOT AND SMOKEY FOR THE JACKSONVILLE AREA THIS FATHERS DAY...
.SHORT TERM...
TONIGHT SOME CONVECTION BEGINNING TO DEVELOP IN THE SYNOPTIC FLOW
OVER THE SOUTHERN FORECAST AREA AND EXPECT ISOLATED TO WIDELY
SCATTERED CONVECTION TO BREAK OUT ACROSS MOST OF THE FORECAST AREA
LATER THIS EVENING. SMOKE FROM THE FIRES WILL FOLLOW A TRAJECTORY
TOWARD NORTHEAST FLORIDA AND EXPECT THAT TO CONTINUE THROUGH
WEDNESDAY. IT IS GOING TO BECOME SMOKEY AGAIN IN THE JACKSONVILLE
METRO AREA AND LIKELY THROUGH MID WEEK.
HIGH PRESSURE IS GOING BUILD IN WEST OF THE AREA BRINGING A DRIER
AND HOTTER PATTERN TO THE AREA BEGINNING TOMORROW. WHILE THE CAP
WILL BE STRONG I HAVE CONFIDENCE THAT NEAR 100 DEGREE TEMPERATURES
OVER THE INTERIOR WILL GENERATE ENOUGH LIFT TO ALLOW ISOLATED
CELLS TO BLOW THROUGH THE CAP AND THUS HAVE 15-20 PERCENT
AFTERNOON AND EVENING POPS THROUGH WEDNESDAY. KEPT THE HIGHER
NUMBERS TOWARD THE EASTERN PORTION OF THE FORECAST AREA DUE TO THE
SYNOPTIC FLOW. TEMPERATURES WILL BE ABOUT 5 OR SO DEGREES ABOVE
CLIMO AND HEAT INDEX VALUES IN THE LOW TO MID CENTURY RANGE
THROUGH MID WEEK.
.LONG TERM...
A SIGNIFICANT LONG WAVE TROUGH BEGINS TO DROP INTO THE LOWER
MISSISSIPPI RIVER VALLEY ON THURSDAY AND FRIDAY WITH THE NEXT
CHANCE FOR A DECENT SYNOPTIC LEVEL RAINFALL BEING ON THURSDAY
NIGHT INTO FRIDAY. DO NOT GET HOPES UP TOO HIGH YET AS THE TEN
DAY PRECIPITATION FORECAST THROUGH TUESDAY JUNE 28TH HAS ONLY 1.5
TO 2 INCHES OF GENERAL RAINFALL ACROSS THE FORECAST AREA. GFS IS
FORECASTING A LARGE AREA OF HEAVY RAINFALL OVER THE CENTRAL GULF
OF MEXICO AND MAYBE WE WILL GET LUCKY AND HAVE SOME OF THAT SHIFT
EAST.
.AVIATION...SMOKE WILL CONTINUE TO BE A PROBLEM AND EXPECTED TO
POUR BACK INTO JAX METRO AREA AGAIN TONIGHT AND SUNDAY. WILL CARRY
FU ALONG WITH VSBY WITH MVFR AGAIN LATE TONGT. WILL KEEP MVFR AT
SSI NEXT 24 HRS. HAVE INCLUDED TEMPO FOR TSRA THIS AFTN.
&&
.MARINE...NO HEADLINES EXPECTED THROUGH SUNDAY. SOUTHWEST TO
SOUTHERLY NOCTURNAL SURGES ARE EXPECTED NEXT SEVERAL NIGHTS WITH
BRIEF SCEC NEAR THE GULF STREAM.
&&
.FIRE WEATHER...ALTHOUGH RH VALUES ARE FORECAST TO REMAIN ABOVE 35
PCT INTO THE MIDDLE OF NEXT WEEK...RAIN CHANCES ARE LIMITED AND AN
ELEVATED FIRE DANGER WILL PERSIST. DO NOT ANTICIPATE ANY RED FLAGS
UNLESS RH'S DROP INTO CRITICAL RANGE ALONG THE TRAIL RIDGE NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 96 72 98 / 20 10 0 10
SSI 76 93 77 97 / 20 10 0 10
JAX 71 96 71 97 / 20 20 0 20
SGJ 75 93 73 93 / 30 10 0 10
GNV 72 95 73 97 / 20 10 0 20
OCF 71 95 70 97 / 20 20 0 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SANDRIK/TRABERT/KEEGAN
Hazardous weather outlook, Jun 18, 3:45 AM EST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EDT SAT JUN 18 2011
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191030-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
445 AM EDT SAT JUN 18 2011
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
...HEAT INDICES FROM 100 TO 105 THIS AFTERNOON...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY
EVENING...
SMOKE FROM SEVERAL WILDFIRES IN SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA WILL AFFECT AREAS GENERALLY NEAR AND EAST OF THE WILDFIRES
TONIGHT. RESIDENTS WITH RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING
INDOORS AS MUCH AS POSSIBLE. VISIBILITIES WILL BE REDUCED TO A MILE
OR LESS IN FOG AND SMOKE THIS MORNING. THIS MAY CREATE HAZARDOUS
DRIVING CONDITIONS.
HOT TEMPERATURES AND HIGH HUMIDITIES WILL LEAD TO HEAT INDEX
READINGS OF 100 TO 105 ACROSS THE AREA THIS AFTERNOON. PEOPLE SHOULD
DRINK PLENTY OF FLUIDS IF WORKING OR PLAYING OUTSIDE.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND EVENING AS THE SEABREEZE FRONTS COLLIDE NEAR THE EAST
COAST. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON...
AND AGAIN ON THURSDAY AND FRIDAY. A FEW PULSE STRONG TO SEVERE
STORMS ARE POSSIBLE WHICH COULD PRODUCE WET DOWNBURSTS.
HOT TEMPERATURES AND HIGH HUMIDITIES WILL LEAD TO HEAT INDEX
READINGS AROUND 105 DEGREES OVER INLAND AREAS SUNDAY THROUGH
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MZ
In the hours before
Special weather statement, Jun 18, 2:08 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SAT JUN 18 2011
FLZ036-040-182000-
ALACHUA-MARION-
308 PM EDT SAT JUN 18 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
ALACHUA AND NORTHERN MARION COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT...
AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF CITRA...STATIONARY.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPARR...
CITRA...BURBANK...FORT MCCOY...ORANGE SPRINGS AND LOCHLOOSA THROUGH
400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2935 8219 2958 8209 2956 8205 2955 8206
2947 8206 2950 8201 2951 8195 2946 8185
2926 8201
TIME...MOT...LOC 1908Z 209DEG 2KT 2939 8205
PETERSONSpecial weather statement, Jun 18, 2:14 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT SAT JUN 18 2011
FLZ040-182000-
MARION-
314 PM EDT SAT JUN 18 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...
AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER LOWELL...OR 9 MILES SOUTHWEST OF CITRA...
MOVING NORTH AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND LOWELL...SPARR...MCINTOSH...CITRA AND REDDICK THROUGH
400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2928 8230 2946 8226 2945 8221 2946 8220
2943 8221 2943 8215 2942 8215 2943 8214
2943 8209 2944 8208 2943 8194 2924 8219
TIME...MOT...LOC 1914Z 197DEG 4KT 2932 8221
PETERSONSpecial weather statement, Jun 18, 2:42 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT SAT JUN 18 2011
FLZ037-038-182030-
FLAGLER-PUTNAM-
342 PM EDT SAT JUN 18 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN PUTNAM
AND NORTHWESTERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...
AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF WELAKA...OR 4 MILES
WEST OF POMONA PARK...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WELAKA...SATSUMA...POMONA
PARK...LAKE COMO...SAN MATEO...EAST PALATKA AND ORANGE MILLS THROUGH
430 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2940 8166 2952 8175 2973 8153 2971 8152
2962 8153 2962 8147 2954 8143
TIME...MOT...LOC 1942Z 234DEG 12KT 2952 8164
PETERSONSpecial weather statement, Jun 18, 3:21 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT SAT JUN 18 2011
FLZ038-182100-
FLAGLER-
421 PM EDT SAT JUN 18 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN FLAGLER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 PM EDT...
AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF FLAGLER BEACH...MOVING
NORTH AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND BUNNELL...FLAGLER BEACH...ESPANOLA...PALM COAST AND MARINELAND
THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2941 8115 2927 8114 2926 8115 2926 8129
2962 8141 2963 8138 2963 8133 2964 8132
2967 8120 2944 8110 2942 8110
TIME...MOT...LOC 2021Z 189DEG 12KT 2947 8119
HESSThunderstorm Wind, Putnam
- When
- June 18, 3:25 PM EST
- Where
- Putnam County, Nashua
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.520, -81.670
Trees were blown down across power lines along County Road 309 near Satsuma.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308527.